Fibromyalgia Action UK
38,710 members50,974 posts

Gabapentin

Hi. I was put back into gabapentin about 2 months ago. I was on it once before but they changed it for amitryptiline. They then took me off that to put me on citalopram but now back on it with the others as well. I think this is aiding my weight gain which I seriously don't want. I have tried to take myself off it but find I can't sleep with a lower dose. Does anyone find this and any advice would be great. Thank julie

10 Replies
oldestnewest

Hi Julie

I'm on Gabapentin and put on loads of weight when I started it.

Unfortunately in my case, it didn't matter what I did, I couldn't shift the weight.

All I can say is Gabapentin definitely made me gain weight. Unfortunately different medications have different side effects.

I am an insomniac and only seem to sleep in 2 hour shifts. Due to all the current research into sleeping tablets showing that they may be cancer and tumour related, my GP will no longer prescribe me sleeping tablets.

In desperation I bought some Nytol. It works some nights for me, which is better than nothing.

Maybe worth a try?

Hugs

Lu xx

Reply

I lost 7 1/2 stone but have put about 2 back on because of it. It's really getting me down

Reply

That's fantastic that you lost all that weight,I'm trying at the moment to lose 5st ,iv lost a stone already ,I use those Vitamins that block carbs and fats ,they do work ,also the Raspberry keytones help.

Good Luck.

Big Huggs .

JJ xx

Reply

Hi I'm on 400mg three times daily, I don't think it puts weight on or I've not heard of it before. You do get use to it after being on it a while. Just keep going if it helps you to sleep.

Tracy

Reply

Just out of interest if you read the side effects on the leaflet with Gabapentin it says increase in weight, and increased appetite.

Obviously everyone doesn't experience every side effect although, over the years on this forum I've read quite a few people who have experienced weight gain

Hugs Lu xx

Reply

Apologies I should have mentioned that I'm on a higher dosage than you so more possibility to gain weight xx

Reply

I am so genuinely sorry to read that and unfortunately most of the medications used for Fibro can aid weight gain. It may be an idea to discuss the possibility of a diet pill with your GP if they are willing and they deem you suitable?

I want to genuinely wish you all the best of luck.

All my hopes and dreams for you

Ken

Reply

Hi,I'm sorry to say ,I'm on it as well ,iv put on 4st, ouch not good, but did you know with ME an Fibro it does affect our thyroid, so don't get up set if you do put weight on ,its not your fault. It's the condition .I was on Pregabaline ,that was good ,I had to come off it ,I had a reaction with one of my other medication, but it didn't cause me any weight problems

I have ME, Fibro ,Epilepsy, Damaged back, Stroke,Heart problems, Bipolar,

Good luck.

Big Hugg.

JJ x

Reply

Oh dear. It really has all been sent to try you. I wouldn't go on pregablin because I knew it caused weight gain. Take care

Reply

I got hit by a car giving CPR to a man,at a car accident, I'm pleased to say ,he was OK.,that's why I have a lot of problems.

I hope you sort your drugs out .

Take care.

Big Hugg

JJ x

Reply

You may also like...